Alert archive / New Mexico / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this fire weather watch at Apr 5, 2021, 2:55 PM MDT for 7 counties in New Mexico. It took effect at Apr 7, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2021, 2:55 PM MDT (20:55 UTC)
- In effect from
- Apr 7, 2021, 12:00 PM MDT
- Expired
- Apr 6, 2021, 2:58 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3457 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS85 KABQ 052055 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 255 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8PM THIS EVENING FOR THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING TUESDAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... .A windy, warm, unstable, and very dry fire growing pattern already underway for the Northwest Highlands will intensify and become widespread Tuesday, then linger into Wednesday from northwest to east central areas, as an upper level low pressure system passing north of New Mexico steers the jet stream over the state. Widespread poor humidity recoveries are expected tonight, then around 5 to 12 hours of single digit humidities are expected for many areas Tuesday and Wednesday. Red Flag Threat Indices will also peak from 7 to 9 across most of the forecast area Tuesday. Winds will weaken Wednesday evening as the jet stream exits the area. NMZ105-060200- /O.CON.KABQ.FW.W.0012.000000T0000Z-210406T0200Z/ /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northwest Highlands- 255 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... * AREA AND TIMING...This includes the Northwest Highlands this afternoon through early evening and again on Tuesday from the late morning hours through early evening. * 20 FOOT WINDS...West to southwest 20 to 25 mph with gusts to 35 mph today. Tuesday, west winds of 20 to 30 mph with gusts to 40 mph are expected. * RELATIVE HUMIDITY...Minimum values between 6 and 10 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-106>108-060200- /O.NEW.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/ /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 255 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Wednesday afternoon through Wednesday evening. * AREA AND TIMING...Tuesday from late morning until early evening, and Wednesday afternoon and early evening for the Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and east central plains. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with occasional gusts of 40 to 50 mph. Locally higher speeds will be possible in the central highlands near Clines Corners both days. * RELATIVE HUMIDITY...Dropping below 10 percent over much of northern and central New Mexico with portions of the Rio Grande Valley falling to less than 5 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-109-060200- /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northeast Highlands-Northeast Plains-West Central Highlands- 255 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... * AREA AND TIMING...Northeast Highlands and Plains, and the West Central Highlands, Tuesday from late morning until early evening. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts to 50 mph, except up to 45 mph in the Northwest Highlands * RELATIVE HUMIDITY...Dropping below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
3 follow-up statements
713 WWUS85 KABQ 060157 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 757 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING TUESDAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... .A windy, warm, unstable, and very dry fire growing pattern already underway for the Northwest Highlands will intensify and become widespread Tuesday, then linger into Wednesday from northwest to east central areas, as an upper level low pressure system passing north of New Mexico steers the jet stream over the state. Widespread poor humidity recoveries are expected tonight, then around 5 to 12 hours of single digit humidities are expected for many areas Tuesday and Wednesday. Red Flag Threat Indices will also peak from 7 to 9 across most of the forecast area Tuesday. Winds will weaken Wednesday evening as the jet stream exits the area. NMZ105-061300- /O.EXP.KABQ.FW.W.0012.000000T0000Z-210406T0200Z/ /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northwest Highlands- 757 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... * AREA AND TIMING...This includes the Northwest Highlands on Tuesday from the late morning hours through early evening. * 20 FOOT WINDS...West winds of 20 to 30 mph with gusts to 40 mph are expected. * RELATIVE HUMIDITY...Minimum values between 6 and 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-106>108-061300- /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ /O.CON.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 757 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...Tuesday from late morning until early evening, and Wednesday afternoon and early evening for the Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and east central plains. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with occasional gusts of 40 to 50 mph. Locally higher speeds will be possible in the central highlands near Clines Corners both days. * RELATIVE HUMIDITY...Dropping below 10 percent over much of northern and central New Mexico with portions of the Rio Grande Valley falling to less than 5 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-109-061300- /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northeast Highlands-Northeast Plains-West Central Highlands- 757 PM MDT Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... * AREA AND TIMING...Northeast Highlands and Plains, and the West Central Highlands, Tuesday from late morning until early evening. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts to 50 mph, except up to 45 mph in the Northwest Highlands * RELATIVE HUMIDITY...Dropping below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
118 WWUS85 KABQ 061005 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 405 AM MDT Tue Apr 6 2021 ...RED FLAG WARNING TODAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITY... .A windy, warm, unstable, and very dry fire growing pattern already underway for the Northwest Highlands will intensify and become widespread today, then linger into Wednesday from northwest to east central areas. An upper level low pressure system passing north of New Mexico will direct the jet stream over the state. Widespread single digit relative humidities are expected today and central and southern areas Wednesday with fair to poor humidity recoveries tonight outside of the mountains. NMZ101-102-106>108-062100- /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ /O.CON.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 405 AM MDT Tue Apr 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...Tuesday from late morning until early evening, and Wednesday afternoon and early evening for the Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and east central plains. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with occasional gusts of 40 to 50 mph. Locally higher speeds will be possible in the central highlands near Clines Corners both days. * RELATIVE HUMIDITY...Dropping below 10 percent over much of northern and central New Mexico with portions of the Rio Grande Valley falling to less than 5 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103>105-109-062100- /O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- West Central Highlands- 405 AM MDT Tue Apr 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Plains, and the West Central and Northeast Highlands, Tuesday from late morning until early evening. * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts to 50 mph, except up to 45 mph in the Northwest Highlands. * RELATIVE HUMIDITY...Dropping below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
350 WWUS85 KABQ 062058 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 258 PM MDT Tue Apr 6 2021 ...RED FLAG WARNING TODAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WIND, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, NORTHWEST HIGHLANDS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL PLAINS BELOW SNOWPACK FOR STRONG WIND AND LOW HUMIDITY... .A windy, warm, and very dry fire growing pattern already underway will persist into Wednesday as a northwesterly jet stream lingers over the state. Poor humidity recoveries are also expected across central and eastern areas tonight. The main concern on the east central plains Wednesday will be west of a line from Tucumcari to Portales, where winds will be strongest. NMZ101-102-106>108-070400- /O.UPG.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/ /O.NEW.KABQ.FW.W.0014.210407T1800Z-210408T0200Z/ /O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 258 PM MDT Tue Apr 6 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Continuing until 10 PM MDT this evening. Returning Wednesday afternoon and early evening for the Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and East Central Plains (west of a line from Tucumcari to Portales). * 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts from 40 to 55 mph today. Northwest 20 to 30 mph with gusts up to 50 mph Wednesday. The strongest winds will be found east of the central mountain chain this afternoon, and around Clines Corners Wednesday. * RELATIVE HUMIDITY...Dropping from 6 to 11 both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-070400- /O.NEW.KABQ.FW.W.0014.210407T1800Z-210408T0200Z/ /O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/ Northwest Highlands- 258 PM MDT Tue Apr 6 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Wednesday. * AREA AND TIMING...Northwest Highlands until 10 PM MDT this evening, and the Northwest Highlands along and east of the Continental Divide on Wednesday afternoon and early evening. * 20 FOOT WINDS...Sustained west winds at 20 to 30 mph with gusts up to 45 mph today and up to 40 mph Wednesday. * RELATIVE HUMIDITY...Dropping below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-109-070400- /O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/ Northeast Highlands-Northeast Plains-West Central Highlands- 258 PM MDT Tue Apr 6 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Plains, and the West Central Highlands until 10 PM MDT this evening. Winds will weaken an hour or two sooner over west central areas. * 20 FOOT WINDS...Sustained west and northwest winds of 20 to 35 mph with gusts from 40 to 55 mph. The strongest winds will occur along and east of the central mountain chain. * RELATIVE HUMIDITY...Dropping below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Apr 5, 11:58 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 5, 11:58 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1158 AM MDT Mon Apr 5 2021 .AVIATION... 18Z TAF CYCLE Areas of high clouds will move eastward across the area today lingering until mid evening across the eastern plains. Due to strengthening flow aloft and a surface trough in the lee of the southern Rockies, winds will become gusty this afternoon, then strong on Tuesday. Gusts should linger through tonight in the mountains and along adjacent east slopes. Critical fire weather conditions are expected areawide on Tuesday, so please report fires that you observe. 44 && .PREV DISCUSSION...310 AM MDT Mon Apr 5 2021... .SYNOPSIS... Breezy to windy and dry weather this week. Near record heat expected again today. Temperatures cool somewhat mid to late this week but still remain about 5 to 10 degrees warmer than normal. Critical fire weather conditions over west central New Mexico this afternoon will expand area wide on Tuesday when widespread critical conditions are likely and westerly winds will be the strongest. Gusts to around 55 mph are possible Tuesday afternoon and evening, especially along and east of the central mountain chain where areas of blowing dust are possible. Although winds won't be quite as strong on Wednesday, critical fire weather conditions will return to northwest and central New Mexico. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... Low level moisture is racing back into southeastern NM early this morning. The associated low cloud cover will be similar to yesterday morning, and should erode by 9 or 10 am MDT. Meanwhile, westerly flow aloft will begin to strengthen today, and daytime mixing will allow for some breezy conditions across much of the state, though somewhat stronger winds are likely across far western NM as well as around Las Vegas. Otherwise, it will be dry with near record high temperatures for much of the area as temperatures soar between 10 and 20 degrees above normal. Low stratus is not expected to return again tonight. Rather, as winds aloft continue to increase, breeziness should continue through the overnight hours, particularly across ridgetops. On Tuesday, an upper level low will cross Colorado. As it does so, the associated jet and mid level dry slot will punch into NM and a surface low will deepen to near 990mb across southwest KS. This will spell a very windy and dry day across the Land of Enchantment with widespread critical fire weather conditions and blowing dust. The strongest wind gusts may occur along and just behind a Pacific cold front that will track from northwest to southeast during the afternoon. Gusts between 40 and 55 mph will be likely across much of the area and a few Wind Advisories will likely be needed. The front will keep temperatures across much of the area several degrees cooler than today, limiting the potential for any records. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... Winds to transition from west to northwesterly and don't settle down until late Tuesday evening for most areas. Gusty northwest winds redevelop Wednesday especially in areas that are favored from northwest New Mexico to southeast of Clines Corners. Northwest flow aloft will dominate through Saturday but dry weather will continue. A stronger back door push is possible Friday/Friday night but models suggest any moisture will be swept back out of New Mexico Saturday afternoon, so any potential for convection as a result now appears very minimal or nil, compared to the GFS for several runs hinting there would be at least isolated convection associated with this boundary and subsequent return flow. Winds aloft become more zonal Sunday and Monday, with another front wavering over far northeast New Mexico during the day Monday, then progressing southward Monday night. High temperatures cool down closer to normal Wednesday but recover to about 5-10 degrees warmer than normal Thursday and persist through the weekend. && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE NORTHWEST HIGHLANDS... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TUESDAY ACROSS ALL OF NORTHERN AND CENTRAL NM... ...ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON WEDNESDAY... As increasing winds aloft mix to the surface today, breezy to windy conditions are expected area wide. Additionally, very dry conditions will conditions with 6 to 8 hours of single digit humidity values expected for most areas along and west of the Rio Grande Valley. Some enhancement in wind speed, combined with these dry conditions and high Haines values will yield critical fire weather conditions across the Northwest Highlands today, especially west of the Continental Divide. Winds aloft will continue to increase on Tuesday and with a dry slot punching in over NM. Widespread critical fire weather conditions are expected, with localized extreme conditions possible just east of the central mountain chain. Westerly winds of 20 to 35 mph with gusts between 40 and 55 mph are likely, with the strongest winds along the I-40 corridor from the Sandia Mountains eastward to the Texas border. Additionally, between 6 and 12 hours of single digit humidity values are expected for all areas except the northern mountains. An unstable airmass is also expected with Haines values of 5 to 6, but SuperHaines is also possible in portions of zones 103 and 104. All-in-all, this will be the most concerning day, in terms of fire weather, yet this year. Northwest breezy to windy conditions are expected on Wednesday with low RH persisting. Critical fire weather conditions will be possible along a corridor from northwest NM near Farmington, southeastward to the Sandia, Manzano and Gallinas Mountains. Additional Fire Weather Watches are likely over the next 12 to 24 hours. West to northwest breezes should decrease some, but not completely on Thursday. Otherwise, above normal temperatures will be the rule through the remainder of the week. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Tuesday for the following zones... NMZ101>109. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ105. &&
Hazardous weather outlook, Apr 5, 3:16 AM MDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 316 AM MDT Mon Apr 5 2021 NMZ201>241-061200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 316 AM MDT Mon Apr 5 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect between 2 PM and 8 PM for the Northwest Highlands where low humidities combined with strong winds will create critical fire weather conditions. Near record breaking heat is also expected this afternoon over much of northern and central New Mexico. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Red Flag Warning is in effect between 11 AM and 8 PM Tuesday for all of northern and central New Mexico below snowpack where low humidities combined with strong winds will create critical fire weather conditions. West winds gusting to around 55 mph Tuesday afternoon will produce areas of reduced visibilities in blowing dust, especially along and east of the central mountain chain. Northwest winds Wednesday won't be quite as strong but critical fire weather conditions are expected to return to northwest and central New Mexico Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind and visibility impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:03 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 44 hr |
| Apr 5, 3:29 PM MDT | Wind Advisory | ABQ | Bernalillo, Chaves, Cibola, Colfax, Curry, De Baca and 17 more | 30 hr |
Nearby
Fire Weather Watches in New Mexico, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.